J Korean Child Neurol Soc.  2007 May;15(1):90-93.

Lamotrigine-induced Anticonvulsant Hypersensitivity Syndrome: Treatment with Steroid and Intravenous Immunoglobulin

Affiliations
  • 1Department of Pediatrics, Epilepsy Center, College of Medicine, Inje University, Seoul, Korea. hipo0207@sanggyepaik.ac.kr

Abstract

Lamotrgine is an antiepileptic drug that is effective for multiple types of seizure and has side-effects such as headache, nausea, dizziness, diplopia, ataxia, cutaneous lesions, and anticonvulsant hypersensitivity syndrome. Anticonvulsant hypersensitivity syndrome consists of the hallmark features of fever, rash, lymphadenopathy and internal organ involvement, induced by aromatic anticonvulsants, for example phenytoin, phenobarbital, carbamazepine, and lamotrigine. We report a case of 13-year-old girl who had a fever, generalized erythematous skin eruption, facial edema, eosinophilia, and elevated liver enzyme induced by lamotrigine and resolved with discontinuation of medication and intravenous steroid and immunoglobulin.

Keyword

Lamotrigine; Anticonvulsant hypersensitivity syndrome; Steroid; Immunoglobulin
Full Text Links
  • JKCNS
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr